MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 5 10MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 5 10MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-40-510
Medical Device Problem Codes Loss of or Failure to Bond (1068); Noise, Audible (3273)
Health Effect - Clinical Codes Adhesion(s) (1695); Fall (1848); Pain (1994); Scar Tissue (2060); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 08/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
A call from a customer was received wanted to make a complaint about the depuy synthes because the first one fails.The tibia was removed and undergone a surgery.The patient called to check if they ever settled out of court or if the patient needed to get an attorney.Spoke with patient on (b)(6) 2022.Patient states her primary was done in (b)(6) 2017.She had attune implants placed at that time.She was walking in the yard when she heard a pop and fell to the ground.She was then revised on (b)(6) 2022 due to a loose tray.The insert and tray were revised.Doi: (b)(6) 2017; dor: (b)(6) 2022; unknown knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: device associated with this report was not received for examination.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Based on the provided evidence, it cannot be determined that implant experienced migration and/or undesired movement through the implanted time.Therefore the report allegation cannot be confirmed.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the investigation was not able to retrieve the required lot code.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthese joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: a1, d6a and h6 (the device code was updated from implant loosening: interface - unknown to implant loosening: interface - cement to implant).
 
Event or Problem Description
(b)(6) 2022: office note states patient is a 64 y/o female with scleroderma.L knee replacement with attune was done in september 2017.Patient was doing well until she had severe pain and knee giving way one month prior.She continues to not be able to walk long distances or do stairs without significant pain.Patient¿s left knee was swollen with pain occurring over the proximal tibia.X-rays reveal significant lucency under the tibial plateau consistent with debonding of the tibial component from the cement mantle so revision was advised (b)(6) 2022: revision of the left knee was performed.Intraoperative findings state that adhesions and scar tissue was found in the supra-patellar pouch and medial/lateral gutters.The femoral implant was stable but the tibial implant had de-bonded from the underlying cement mantle and was easily removed.The tibial tray and insert were removed and she was revised to attune revision tibial components and insert using depuy cement.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: device associated with this report was not received for examination.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Based on the provided evidence, it cannot be determined, that implant experienced migration and/or undesired movement through the implanted time.Therefore, the report allegation cannot be confirmed.Depuy synthes considers, the investigation closed at this time.Should additional information be received, the information will be reviewed.And the investigation may be re-opened as necessary.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible, because the investigation was not able to retrieve the required lot code.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: device associated with this report was not received for examination.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Therefore the report allegation cannot be confirmed.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE PS FB INSRT SZ 5 10MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE RAYNHAM MFG SITE
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15485710
Report Number1818910-2022-18730
Device Sequence Number12122260
Product Code JWH
UDI-Device Identifier10603295049968
UDI-Public10603295049968
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number1516-40-510
Device Catalogue Number151640510
Device Lot NumberHB2274
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer09/26/2022
11/08/2022
12/06/2022
12/29/2022
02/10/2023
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date10/12/2022
11/08/2022
12/15/2022
12/29/2022
02/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE FB TIB BASE SZ 3 CEM; ATTUNE MEDIAL DOME PAT 35MM; ATTUNE PS FB INSRT SZ 5 10MM; ATTUNE PS FEM LT SZ 5 NAR CEM; SIZE 10 POLY; SIZE 35 PATELLA; SMARTSET GMV 40G US EO; SMARTSET GMV 40G US EO; UNK KNEE FEMORAL ATTUNE PS; UNKNOWN BONE CEMENT; UNKNOWN KNEE TIBIAL INSERT; UNKNOWN KNEE TIBIAL TRAY
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight61 KG